Carbimazole-induced agranulocytosis: does antineutrophil cytoplasmic antibody have a role?

$48.00 plus tax (Refund Policy)

Download / Buy Article:

Abstract:

Abstract

Carbimazole is a drug that is widely used for hyperthyroid disorders, such as Graves' disease. Agranulocytosis is a rare idiosyncratic adverse reaction to the drug which is potentially fatal. This report describes a patient with a history of successfully treated pyoderma gangrenosum, who developed agranulocytosis 3 weeks after commencement of carbimazole for Graves' disease. It may give credence to the theory that implicates antineutrophil cytoplasmic antibodies in the pathogenesis of agranulocytosis induced by antithyroid drugs.

Keywords: Graves' disease; agranulocytosis; antineutrophil cytoplasmic antibody; autoantibody; carbimazole; pyoderma gangrenosum

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1445-5994.2009.02143.x

Affiliations: 1: Endocrine Centre and 2: Department of Nuclear Medicine and Centre for PET, Austin Health, Melbourne, Victoria, Australia

Publication date: April 1, 2010

Related content

Tools

Favourites

Share Content

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more